Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Galois points for a normal hypersurface


Authors: Satoru Fukasawa and Takeshi Takahashi
Journal: Trans. Amer. Math. Soc. 366 (2014), 1639-1658
MSC (2010): Primary 14J70, 12F10
DOI: https://doi.org/10.1090/S0002-9947-2013-05875-8
Published electronically: October 23, 2013
MathSciNet review: 3145745
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A Galois point for a hypersurface is a point from which the projection induces a Galois extension of function fields. The purpose of this article is to determine the set $ \Delta (X)$ of Galois points for a hypersurface $ X$ with $ \dim {\rm Sing}(X) \le \dim X-2$ in characteristic zero: In fact, if $ X$ is not a cone, we give a sharp upper bound for the cardinality of $ \Delta (X)$ in terms of $ \dim X$ and $ \dim {\rm Sing}(X)$, and completely classify $ X$ attaining the bound. We determine $ \Delta (X)$ also when $ X$ is a cone. To achieve our purpose, we prove a certain hyperplane section theorem on a Galois point in arbitrary characteristic. The hyperplane section theorem has other important applications: For example, we can classify the Galois group induced by a Galois point in arbitrary characteristic and determine the distribution of Galois points for a Fermat hypersurface of degree $ p^e+1$ in characteristic $ p>0$.


References [Enhancements On Off] (What's this?)

  • [1] Emil Artin, Galois theory, 2nd ed., Dover Publications Inc., Mineola, NY, 1998. Edited and with a supplemental chapter by Arthur N. Milgram. MR 1616156 (98k:12001)
  • [2] Satoru Fukasawa, On the number of Galois points for a plane curve in positive characteristic. II, Geom. Dedicata 127 (2007), 131-137. MR 2338521 (2009f:14058), https://doi.org/10.1007/s10711-007-9170-8
  • [3] Satoru Fukasawa, Galois points for a plane curve in arbitrary characteristic, Geom. Dedicata 139 (2009), 211-218. MR 2481846 (2010d:14046), https://doi.org/10.1007/s10711-008-9325-2
  • [4] Satoru Fukasawa, Complete determination of the number of Galois points for a smooth plane curve, Rend. Sem. Mat. Univ. Padova 129 (2013), 93-113. MR 3090633
  • [5] Robin Hartshorne, Algebraic geometry, Springer-Verlag, New York, 1977. Graduate Texts in Mathematics, No. 52. MR 0463157 (57 #3116)
  • [6] Masaaki Homma, Galois points for a Hermitian curve, Comm. Algebra 34 (2006), no. 12, 4503-4511. MR 2273720 (2007i:14028), https://doi.org/10.1080/00927870600938902
  • [7] Kei Miura, Galois points for plane curves and Cremona transformations, J. Algebra 320 (2008), no. 3, 987-995. MR 2427627 (2009i:14044), https://doi.org/10.1016/j.jalgebra.2008.04.018
  • [8] Kei Miura and Hisao Yoshihara, Field theory for function fields of plane quartic curves, J. Algebra 226 (2000), no. 1, 283-294. MR 1749889 (2001f:14047a), https://doi.org/10.1006/jabr.1999.8173
  • [9] Henning Stichtenoth, Algebraic function fields and codes, Universitext, Springer-Verlag, Berlin, 1993. MR 1251961 (94k:14016)
  • [10] Takeshi Takahashi, Galois points on normal quartic surfaces, Osaka J. Math. 39 (2002), no. 3, 647-663. MR 1932286 (2003i:14049)
  • [11] Hisao Yoshihara, Function field theory of plane curves by dual curves, J. Algebra 239 (2001), no. 1, 340-355. MR 1827887 (2002f:14038), https://doi.org/10.1006/jabr.2000.8675
  • [12] Hisao Yoshihara, Galois points on quartic surfaces, J. Math. Soc. Japan 53 (2001), no. 3, 731-743. MR 1828978 (2002f:14048), https://doi.org/10.2969/jmsj/05330731
  • [13] Hisao Yoshihara, Galois points for smooth hypersurfaces, J. Algebra 264 (2003), no. 2, 520-534. MR 1981419 (2004c:14084), https://doi.org/10.1016/S0021-8693(03)00235-7
  • [14] Hisao Yoshihara, Rational curve with Galois point and extendable Galois automorphism, J. Algebra 321 (2009), no. 5, 1463-1472. MR 2494401 (2010b:14060), https://doi.org/10.1016/j.jalgebra.2008.11.035
  • [15] Hisao Yoshihara, Private communications, January 2008.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14J70, 12F10

Retrieve articles in all journals with MSC (2010): 14J70, 12F10


Additional Information

Satoru Fukasawa
Affiliation: Department of Mathematical Sciences, Faculty of Science, Yamagata University, Kojirakawa-Machi 1-4-12, Yamagata 990-8560, Japan
Email: s.fukasawa@sci.kj.yamagata-u.ac.jp

Takeshi Takahashi
Affiliation: Division of General Education, Nagaoka National College of Technology, 888 Nishikatakai, Nagaoka, Niigata 940-8532, Japan
Email: takeshi@nagaoka-ct.ac.jp

DOI: https://doi.org/10.1090/S0002-9947-2013-05875-8
Keywords: Galois point, hypersurface
Received by editor(s): May 9, 2010
Received by editor(s) in revised form: March 29, 2012
Published electronically: October 23, 2013
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society